Alert archive / Colorado / Wind Advisories in 2007
Wind Advisory 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Feb 27, 2007, 11:34 AM MST for 4 counties in Colorado. It took effect at Feb 27, 2007, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 11:34 AM MST (18:34 UTC)
- In effect from
- Feb 27, 2007, 12:00 PM MST
- Expired
- Feb 27, 2007, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Gunnison County, CO, Mesa County, CO, Montrose County, CO
The radar
The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 271834 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1134 AM MST TUE FEB 27 2007 ...VERY STRONG SOUTH WINDS THROUGH THIS AFTERNOON... .A VIGOROUS COLD FRONT HAS BEEN MOVING THROUGH UTAH THIS MORNING. SOUTH TO SOUTHWEST WINDS AHEAD OF THIS FRONT HAVE DEVELOPED ACROSS WESTERN COLORADO. WINDS HAVE ACCELERATED DOWNSLOPE OF THE SAN JUAN MOUNTAINS AND INTO THE UNCOMPAHGRE RIVER BASIN WITH GUSTS IN EXCESS OF 45 MPH REPORTED AT MONTROSE. THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON...BEFORE DIMINISHING BELOW ADVISORY CRITERIA EARLY THIS EVENING. COZ011-280100- /O.NEW.KGJT.WI.Y.0001.070227T1900Z-070228T0100Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE 1134 AM MST TUE FEB 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE UNCOMPAHGRE RIVER VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KGJT 280041 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 541 PM MST TUE FEB 27 2007 COZ011-280145- /O.EXP.KGJT.WI.Y.0001.000000T0000Z-070228T0100Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE 541 PM MST TUE FEB 27 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS HAVE DECREASED TO AROUND 10 TO 20 MPH WITH GUSTS 25 TO 35 MPH EARLY THIS EVENING. BY 7 PM MDT WINDS WILL BECOME NORTHWEST AND DIMINISH EVEN FURTHER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Feb 27, 4:04 AM MST, 7 hours 30 minutes earlier.
Area forecast discussion, Feb 27, 4:04 AM MST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
404 AM MST TUE FEB 27 2007
...WINTER STORM WARNINGS AND ADVISORIES FOR EASTERN UTAH AND WESTERN
COLORADO THIS AFTERNOON THROUGH WEDNESDAY NIGHT...
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
BIG SNOWFALL AMOUNTS EXPECTED ACROSS ALL MTNS AND SOME VALLEYS THRU
THESE PERIODS...STARTING ACROSS THE NORTH THIS AFTERNOON AND WORKING
SOUTH TONIGHT INTO WEDNESDAY. A PACIFIC UPPER LOW WILL OPEN AND COME
ONTO THE WASHINGTON COAST LATE TODAY...DIGGING A DEEP TROUGH ACROSS
THE WESTERN STATES THROUGH THESE PERIODS. THE FASTER GFS FOLLOWED
WITH THE TIMING OF THE FRONT THIS AFTERNOON-EVENING.
CURRENTLY: TIGHTLY WOUND UPPER LOW ALONG THE WASHINGTON STATE COAST
IS PULLING SUBTROPICAL MOISTURE INTO SOUTHERN CALIFORNIA.
OVERNIGHT...WARM FRONT IN SW FLOW SET OFF SOME LIGHT SNOWFALL EVEN
REACHING INTO THE I-70 VALLEYS AT RIFLE AND EAGLE. THIS SATURATED
LAYER LIFTS INTO WYOMING THIS MORNING WITH STRONG SNOWFALL SET TO
ARRIVE THIS AFTERNOON WITH THE FRONT.
TODAY: STRAIGHT-LINE JET 110KT JET...ORIENTED FROM SAN FRANCISCO TO
SW WYOMING THIS MORNING...SAGS SOUTH THRU THE DAY RAKING THE CWA
WITH UPPER DYNAMICAL SUPPORT. LIFT NOTED ON TROP SURFACE AT
18Z...STRONGEST IN NE UTAH. COLD FRONT PASSES VEL AROUND
20Z...STEAMBOAT TO MOAB AT 00Z WITH HEAVY SNOWFALL EXPECTED ALONG
THE FRONT. ISOLATED THUNDERSNOW POSSIBLE IN THE AFTERNOON. EXPECT
MOST VALLEYS TO TURN QUICKLY FROM RAIN TO SNOW WITH THE FRONT.
TONIGHT: NORTHERN ZONES SHOW SOME DIMINISHING OF SNOWFALL AS
GRADIENT SLACKENS WITH A DRYING AIRMASS. DRY SLOT CURRENTLY IN THE
BOTTOM OF THE UPPER LOW SUPPORTS THIS. FOR THESE REASONS HAVE LEFT
THE ZONES NORTH OF I-70 IN ADVISORIES. SOUTH OF I-70 JET NOSE
REMAINS IN SW CO AND BECOMES MORE CYCLONICALLY CURVED AS THE TROF
DEEPENS ALONG THE WEST COAST. STALLED W-E ORIENTED COLD FRONT
SETTLES SOMEWHERE BETWEEN THE GRAND MESA/ELKS TO SAN JUAN MTNS AFTER
MIDNIGHT. THE EXACT LOCATION OF THIS FEATURE WILL LIKELY DEFINE THE
HEAVIEST SNOWFALL. ALL MTNS EXPECTED TO GET SIGNIFICANT SNOWFALL.
VALLEYS NEAR SFC FRONT WILL LIKELY NEED HIGHLIGHTS.
WEDNESDAY: LITTLE MORNING ACCUMULATION EXPECTED ACROSS THE NORTH
WITH AFTERNOON INSTABILITY TO SET OFF ACCUMULATING SNOWFALL AGAIN.
JET SAGS INTO NM-TX AS TROF PROGRESSES OVER THE REGION. WEAK SFC
COLD FRONT SEEMS TO PUSH INTO NM BY THE AFTERNOON WITH OROGRAPHICS
FAVORING THE NW-FACING SLOPES BUT CONVECTION PRODUCING SNOWFALL ON
ALL ASPECTS.
WEDNESDAY NIGHT: -34C COLD CORE OVER THE CWA WITH THE GFS DIGGING
MORE ENERGY INTO THE BACK OF THE TROF. SNOW SHOWERS EXPECTED TO
DIMINISH OVERNIGHT BUT ACCUMULATIONS CONTINUING ON NW ASPECTS. WENT
BELOW TEMP GUIDANCE...BUT PROBABLY STILL NOT COLD ENOUGH. PATCHY FOG
MAY ALSO CAUSE TRAVEL HAZARDS. RAMEY
.LONG TERM (THURSDAY THROUGH TUESDAY)...
REASONABLY GOOD MODEL AGREEMENT AND RUN TO RUN CONSISTENCY RESULTING
IN LITTLE CHANGE TO THE LATER PERIODS OF THE FORECAST.
THURSDAY AND FRIDAY: NORTHWEST FLOW WILL BE OVER THE AREA AS A BROAD
TROUGH OVER THE PLAINS AND ROCKIES SHIFTS EAST. COLD AIR ADVECTION
WITH EMBEDDED WAVES WILL CONTINUE TO PRODUCE ACCUMULATING SNOW ACROSS
MOST OF THE MOUNTAINS THURSDAY. MOUNTAIN SNOW WILL DIMINISH IN AREAL
COVERAGE AND BECOME CONFINED PRIMARILY TO THE MOUNTAINS AROUND VAIL
PASS AND NORTH ON FRIDAY AS AN UPPER RIDGE MOVES OVER THE GREAT
BASIN. TEMPERATURES TO REMAIN BELOW NORMAL.
SATURDAY AND SUNDAY: SOME LINGERING OROGRAPHICALLY FORCED SNOW
ACROSS NORTHERN MOUNTAINS ON SATURDAY. OTHERWISE DRY CONDITIONS WILL
PREVAIL AS AN UPPER RIDGE MOVES OVERHEAD. A WARMING TREND
WILL BE UNDER WAY OVER THE WEEKEND WITH TEMPERATURES WARMING TO NEAR
NORMAL ON SUNDAY.
MONDAY AND TUESDAY: THE UPPER RIDGE IS PROGGED TO FLATTEN WITH WEAK
EMBEDDED SHORTWAVE TROUGHS TRAVERSING THE AREA. THIS WILL BRING AN
INCREASE IN MID TO HIGH LEVEL MOISTURE AND CLOUDS TO THE AREA BUT
LITTLE CHANCE OF MEASURABLE PRECIPITATION. NO SIGNIFICANT TEMPERATURE
TRENDS EXPECTED FOR THE FIRST PART OF NEXT WEEK AND KEPT THE
TEMPERATURE FORECAST AT OR A LITTLE ABOVE NORMAL. LINDQUIST
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING FROM NOON THROUGH WED NIGHT FOR THE
MOUNTAINS OF CENTRAL COLORADO...ZONES 9/10.
WINTER STORM WARNING 6PM THROUGH WED NIGHT FOR THE
MOUNTAINS OF SOUTHWEST COLORADO...ZONES 12/17/18/19.
SNOW AND BLOWING SNOW ADVISORY FROM NOON THROUGH WED NIGHT
FOR ZONES 1/2/3/4/5/13.
.UT...WINTER STORM WARNING 6PM THROUGH WED NIGHT FOR THE MOUNTAINS
OF SOUTHEAST UTAH...ZONE 28.
SNOW AND BLOWING SNOW ADVISORY FROM NOON THROUGH WED NIGHT
FOR THE MOUNTAINS OF NORTHEAST UTAH...ZONES 23/25.
JOE/TALHazardous weather outlook, Feb 27, 5:45 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST TUE FEB 27 2007 COZ001>014-017>023-UTZ022>025-027>029-281245- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST TUE FEB 27 2007 ...NUMEROUS WINTER STORM WARNINGS AND SNOW AND BLOWING SNOW ADVISORIES IN EFFECT FOR THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO...AND HIGH VALLEYS OF NORTHWEST COLORADO... ...PLEASE SEE DENWSWGJT FOR DETAILS REGARDING THE WINTER WEATHER WARNINGS AND ADVISORIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS MORNING...AND THEN SPREAD SOUTH ACROSS THE INTERSTATE 70 CORRIDOR AND CENTRAL MOUNTAINS THIS AFTERNOON...AND INTO SOUTHEAST UTAH AND SOUTHWEST COLORADO LATE THIS AFTERNOON AND THIS EVENING. PERIODS OF HEAVY SNOW WILL OCCUR ACROSS THE MOUNTAINS...AND ALONG AREAS FROM MEEKER AND CRAIG TO STEAMBOAT SPRINGS. WEST WINDS GUSTING FROM 30 TO 45 MPH AT HIGHER ELEVATIONS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH POOR VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE MOUNTAINS AND NORTHERN HIGH VALLEYS OF WESTERN COLORADO WEDNESDAY AND WEDNESDAY NIGHT. LIGHT SNOW WILL LINGER ACROSS THE MOUNTAINS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:03 AM MST | Snow and Blowing Snow Advisory | GJT | Eagle, Garfield, Mesa, Moffat, Rio Blanco, Routt | 31 hr |
| Feb 27, 5:03 AM MST | Winter Storm Warning | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more | 40 hr |
Nearby
Wind Advisories in Colorado, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.